Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 394, NWS Norman, OK

July 11, 2021Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jul 11, 2021, 4:08 AM CDT for Knox County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 4:08 AM CDT (09:08 UTC)
Expired
Jul 11, 2021, 5:00 AM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Knox County, TX

The radar

The Dyess AFB radar (KDYX), 121 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

270 
WUUS54 KOUN 110908
SVROUN
TXC275-111000-
/O.NEW.KOUN.SV.W.0394.210711T0908Z-210711T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
408 AM CDT Sun Jul 11 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Knox County in northern Texas...

* Until 500 AM CDT.

* At 408 AM CDT, a severe thunderstorm was located 7 miles southwest
  of Benjamin, moving south at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Knox City and Benjamin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3340 9999 3361 9999 3364 9981 3340 9963
TIME...MOT...LOC 0908Z 000DEG 17KT 3354 9992 

HAIL...0.75IN
WIND...60MPH
 
$$

Mahale
2 follow-up statements
425 
WWUS54 KOUN 110917
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
417 AM CDT Sun Jul 11 2021

TXC275-111000-
/O.CON.KOUN.SV.W.0394.000000T0000Z-210711T1000Z/
Knox TX-
417 AM CDT Sun Jul 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHWESTERN KNOX COUNTY...

At 417 AM CDT, a severe thunderstorm was located 6 miles northwest of
Knox City, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Knox City and Benjamin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3340 9999 3358 9999 3360 9978 3340 9963
TIME...MOT...LOC 0917Z 357DEG 17KT 3349 9989 

HAIL...1.00IN
WIND...60MPH
 
$$

Mahale
497 
WWUS54 KOUN 110953
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
453 AM CDT Sun Jul 11 2021

TXC275-111003-
/O.EXP.KOUN.SV.W.0394.000000T0000Z-210711T1000Z/
Knox TX-
453 AM CDT Sun Jul 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KNOX COUNTY WILL
EXPIRE AT 500 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 3340 9999 3358 9999 3360 9978 3340 9963
TIME...MOT...LOC 0953Z 000DEG 17KT 3333 9989 

$$

Mahale

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:50 AM CDT, 18 minutes earlier.

Area forecast discussion, Jul 11, 3:50 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
350 AM CDT Sun Jul 11 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 350 AM CDT Sun Jul 11 2021

The storms over the southern part of our CWA will move south out
of the area this morning. But the surface front is lagging behind.
The front will likely stall just south of our area today, but
close enough where there still could be some isolated showers or
storms in the south. Another shortwave looks to move south in the
west side of the larger-scale mid-level trough and the models
develop some precipitation with that across Missouri into eastern
Kansas and northeastern Oklahoma. While the higher chances of
precipitation with this shortwave look to be northeast of our
forecast area, have kept an area of low POPs near the eastern
border. Temperatures will be cooler and dewpoints will be lower
today across most of the area behind the cold front.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 350 AM CDT Sun Jul 11 2021

The large-scale mid-level trough now looks slower to move
northeast than it had previously. And with this, we keep at least
some low chances of POPs Monday and Tuesday with shortwaves
dropping south over the Plains behind the larger-scale trough,
although it does not appear that precipitation will be too
widespread. By the time the mid-level trough moves east, another
developing trough moves east toward the Central and Southern
Plains with some storm chances associated with that beginning
Wednesday or Wednesday night. Although there is some consistency
of this trough approaching, models differ on the amplitude and the
timing which will affect the POPs later this week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1158 PM CDT Sat Jul 10 2021

Line of strong to severe thunderstorms continues to move south
across southern OK. They will move out of LAW soon but then into
SPS. VSBYs will drop to near 1SM within very heavy rainfall but
should only last ~1 hr or less. Some brief MVFR cigs will be
possible over northern OK around 15-17Z Sunday. Otherwise, expect
northerly winds behind a cold front thru the early morning hours
and into Sunday with clearing skies throughout the day.

&&

.UPPER AIR...
Issued at 640 PM CDT Sat Jul 10 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  64  87  69 /  10   0   0  10
Hobart OK         89  65  90  69 /  10   0  10  10
Wichita Falls TX  92  68  92  72 /  10  10  10  10
Gage OK           87  63  91  69 /  10   0   0  10
Ponca City OK     81  62  86  66 /  20  10   0  10
Durant OK         91  67  91  71 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....26
AVIATION...03
Hazardous weather outlook, Jul 10, 7:14 PM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
714 PM CDT Sat Jul 10 2021

OKZ004>048-050>052-TXZ083>090-120015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
714 PM CDT Sat Jul 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is an enhanced risk of severe thunderstorms this evening
across portions of central Oklahoma. Additional severe thunderstorms
are also possible across southwestern and southern Oklahoma, and
western north Texas late tonight through early Sunday morning. The
main threats will be wind gusts exceeding 60 mph and hail up to
the size of golf balls. The severe weather threat should end after
3 AM.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
Oklahoma and north Texas should prepare for severe weather
operations from mid afternoon through early Sunday morning.

.Heavy rainfall...
Localized flooding will be possible through late tonight mainly
across portions of central and south central Oklahoma.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms will remain possible Sunday morning and afternoon
across southern Oklahoma and north Texas, although the severe
weather potential will be low. Isolated storms will be possible
over southeast Oklahoma and north central Texas on Monday. Storms
will again be possible later in the week from Wednesday night
through Friday with the highest chances of storms across northern
and western Oklahoma Thursday night and Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jul 11, 2:02 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
202 AM CDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     4 N VERNON              34.21N 99.29W
07/11/2021  M59 MPH          WILBARGER          TX   AWOS

&&

RB
Special weather statement, Jul 11, 2:03 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
203 AM CDT Sun Jul 11 2021

TXZ083>085-087-088-110745-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-Hardeman TX-
203 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR Foard...northern Knox...
southwestern Wilbarger...northwestern Baylor and southern Hardeman
Counties Until 245 AM CDT...

AT 159 AM CDT, strong thunderstorms were along a line extending from
9 miles southwest of Goodlett to 5 miles northeast of Margaret to 3
miles southeast of Lockett, moving south at 30 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Vernon, Crowell, Margaret, Lockett, Medicine Mound, Thalia, Truscott,
Gilliland, Rayland and Copper Breaks State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
      3424 10000 3431 9999 3418 9928 3370 9935
      3370 9970 3381 10000 3384 10000 3384 10005
TIME...MOT...LOC 0659Z 6DEG 25KT 3423 9998 3409 9957 3404 9934

Mahale
Local storm report, Jul 11, 2:06 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
206 AM CDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND GST     3 WNW GOODLETT          34.35N 99.94W
07/11/2021  M65 MPH          HARDEMAN           TX   MESONET

&&

RB
Local storm report, Jul 11, 2:07 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
207 AM CDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND GST     VERNON                  34.15N 99.28W
07/11/2021  M60 MPH          WILBARGER          TX   TRAINED SPOTTER

&&

RB
Special weather statement, Jul 11, 2:10 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
210 AM CDT Sun Jul 11 2021

TXZ090-110745-
Clay TX-
210 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Clay County Until 245 AM
CDT...

AT 208 AM CDT, strong thunderstorms were along a line extending from
6 miles south of Nocona to 9 miles south of Bluegrove, moving
southeast at 40 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Bellevue, Newport, Bluegrove, Vashti and Joy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3365 9835 3375 9798 3347 9798 3347 9819
TIME...MOT...LOC 0708Z 313DEG 34KT 3369 9775 3355 9817

Mahale
Special weather statement, Jul 11, 3:59 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
359 AM CDT Sun Jul 11 2021

TXZ087-110945-
Knox TX-
359 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR Knox County Until 445 AM CDT...

AT 358 AM CDT, strong thunderstorms were along a line extending from
14 miles northwest of Knox City to 5 miles southwest of Benjamin to
near Goree, moving southwest at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...

Locations impacted include...
Munday, Knox City, Benjamin, Goree, Vera, Truscott, Gilliland and
Rhineland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3340 9999 3384 10000 3384 9984 3382 9983
      3383 9976 3380 9975 3381 9974 3380 9973
      3382 9972 3380 9971 3382 9970 3381 9963
      3379 9960 3378 9958 3380 9958 3379 9957
      3380 9954 3378 9954 3377 9949 3340 9947
TIME...MOT...LOC 0858Z 24DEG 12KT 3356 10001 3353 9987 3349 9954

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:23 AM CDTSevere Thunderstorm WarningOUNClay, Wichita67 min
Jul 11, 12:46 AM CDTSpecial Weather StatementOUNHardeman44 min
Jul 11, 12:48 AM CDTSevere Thunderstorm WarningOUNHardeman, Wichita, Wilbarger42 min
Jul 11, 1:24 AM CDTAreal Flood AdvisoryOUNWilbarger3 hr
Jul 11, 1:24 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger51 min
Jul 11, 1:30 AM CDTSpecial Weather StatementOUNClay30 min
Jul 11, 1:36 AM CDTAreal Flood AdvisoryOUNArcher, Baylor, Clay, Wichita, Wilbarger3 hr
Jul 11, 1:53 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor54 min
Jul 11, 2:03 AM CDTSpecial Weather StatementOUNFoard42 min
Jul 11, 2:05 AM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Hardeman, Knox, Wilbarger55 min
Jul 11, 2:10 AM CDTSpecial Weather StatementOUNClay35 min
Jul 11, 2:58 AM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox62 min
Jul 11, 3:59 AM CDTSpecial Weather StatementOUNKnox46 min
Jul 11, 4:24 AM CDTAreal Flood AdvisoryOUNKnox3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.